Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 7, 2009, 5:43 PM CDT for Harper County, Kingman County, Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2009, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 7, 2009, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harper County, KS, Kingman County, KS
The radar
The Vance AFB radar (KVNX), 61 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:13 PM CDT | HAIL 0.5 | 2 Wsw Attica, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -666 J/kg
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 072243
SVRICT
KSC077-095-072345-
/O.NEW.KICT.SV.W.0151.090607T2243Z-090607T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT SUN JUN 7 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 645 PM CDT.
* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF ATTICA...OR 15 MILES EAST OF MEDICINE
LODGE...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...FREEPORT...
HARPER...NORWICH...RAGO...RUNNYMEDE...SPIVEY...WALDRON...CRYSTAL
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3737 9836 3738 9838 3762 9780 3700 9780
3699 9834
TIME...MOT...LOC 2243Z 239DEG 40KT 3721 9833
$$
JAKUB4 follow-up statements
000
WWUS53 KICT 072258
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CDT SUN JUN 7 2009
KSC077-095-072345-
/O.CON.KICT.SV.W.0151.000000T0000Z-090607T2345Z/
KINGMAN KS-HARPER KS-
558 PM CDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHEASTERN KINGMAN COUNTIES UNTIL 645 PM CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPIVEY TO 7 MILES WEST OF
CORWIN...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WALDRON BY 605 PM CDT.
NEAR ANTHONY BY 620 PM CDT.
NEAR BLUFF CITY BY 625 PM CDT.
NEAR NORWICH BY 630 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT SPIVEY...RAGO...CORWIN...
CRYSTAL SPRINGS...RUNNYMEDE...FREEPORT AND DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3737 9836 3738 9838 3762 9780 3700 9780
3699 9834
TIME...MOT...LOC 2258Z 236DEG 44KT 3742 9814 3705 9841
$$
HOWERTON000
WWUS53 KICT 072317
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT SUN JUN 7 2009
KSC077-095-072345-
/O.CON.KICT.SV.W.0151.000000T0000Z-090607T2345Z/
KINGMAN KS-HARPER KS-
617 PM CDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHEASTERN KINGMAN COUNTIES UNTIL 645 PM CDT...
AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RAGO TO CORWIN...MOVING
NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR ANTHONY BY 625 PM CDT.
NEAR BLUFF CITY BY 630 PM CDT.
NEAR NORWICH BY 640 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT CRYSTAL SPRINGS...SPIVEY...
CORWIN...RAGO...RUNNYMEDE...FREEPORT AND DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3699 9834 3713 9834 3743 9825 3762 9780
3700 9780
TIME...MOT...LOC 2317Z 235DEG 46KT 3740 9810 3712 9820
$$
HOWERTON000
WWUS53 KICT 072328
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT SUN JUN 7 2009
KSC077-095-072345-
/O.CON.KICT.SV.W.0151.000000T0000Z-090607T2345Z/
KINGMAN KS-HARPER KS-
628 PM CDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHEASTERN KINGMAN COUNTIES UNTIL 645 PM CDT...
AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RAGO TO CRYSTAL SPRINGS TO
WALDRON...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WALDRON BY 635 PM CDT.
NEAR ANTHONY BY 645 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT RAGO...CRYSTAL SPRINGS...
CORWIN...SPIVEY...RUNNYMEDE AND DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3699 9834 3713 9834 3743 9825 3762 9780
3700 9780
TIME...MOT...LOC 2328Z 236DEG 31KT 3745 9806 3723 9809
3702 9826
$$000
WWUS53 KICT 072335
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT SUN JUN 7 2009
KSC077-095-072345-
/O.CON.KICT.SV.W.0151.000000T0000Z-090607T2345Z/
KINGMAN KS-HARPER KS-
635 PM CDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND SOUTHEASTERN KINGMAN COUNTIES UNTIL 645 PM CDT...
AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF NORWICH TO
HARPER TO 12 MILES SOUTHWEST OF ANTHONY...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR ANTHONY BY 645 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT RUNNYMEDE AND DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3700 9784 3702 9827 3720 9812 3749 9806
3762 9780 3722 9780 3700 9780
TIME...MOT...LOC 2335Z 236DEG 31KT 3748 9799 3726 9803
3705 9820
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:29 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 7, 5:29 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 529 PM CDT SUN JUN 7 2009 .UPDATE... MESOSCALE UPDATE FOR LATEST THOUGHTS AND FEATURES WE ARE WATCHING: 21 UTC SURFACE ANALYSIS AND RADAR SHOWED A COUPLE OF POTENTIALLY SIGNIFICANT BOUNDARIES. RADAR SHOWED A FINE LINE ALONG DEEPEST MOISTURE GRADIENT FROM NEAR EUREKA TO KWLD. IT IS MOVING NORTHWEST AND COULD BE THE FOCUS FOR THE MORE SIGNIFICANT SURFACE BASED CONVECTION LATER THIS EVENING. CURRENT THUNDERSTORMS FROM KGBD TO NEAR P28 ARE ELEVATED AND LIKELY DUE TO A COMBO OF CONVERGENCE ON DRYLINE AND AIR REACHING CONVECTIVE TEMPERATURES IN WAKE OF DRYLINE. SEVERE/NEAR SEVERE MICROBURST WINDS ARE POSSIBLE IN THE DRY AIR FROM THE ELEVATED STORMS...BUT ANTICIPATE A TRANSITION TO A NEAR-SURFACE BASED STORMS IN THE NEXT COUPLE OF HOURS WITH INCREASING THREAT FOR HAIL. STORMS SHOULD CONTINUE TO INCREASE EARLY THIS EVENING AS LOW LEVEL JET INCREASES AND SHORTWAVE OVER COLORADO APPROACHES. MAIN THREAT AREA THROUGH 9 PM APPEARS TO BE ALONG/WEST OF I-35...WITH THREAT INCREASING EAST OF I-35 AFTER 9 PM. TORNADO THREAT IS THERE BUT SMALL. RELATIVELY HIGH LCL AND RESULTANT LACK OF LOW LEVEL CONVECTIVE AVAILABLE POTENTIAL ENERGY SUGGEST AUGMENTATION OF LOW LEVEL MOISTURE WILL BE REQUIRED. THAT WILL BE DEPENDENT ON FAVORABLE STORM MOTION RELATIVE TO FORWARD FLANK DOWNDRAFT AND/OR BOUNDARY TO MAKE THAT HAPPEN. -HOWERTON && .PREV DISCUSSION... /ISSUED 342 PM CDT SUN JUN 7 2009/ DISCUSSION... TONIGHT: RATHER COMPLEX SCENERIO UNFOLDING. WEAK SHORTWAVE MOVING THROUGH THE AREA AT THIS TIME. SUSPECT CONVECTION WILL BE SUPPRESSED IN ITS WAKE...AND NOT SURE THAT IT WILL CONTAIN SUFFICIENT LIFT TO BREAK THE STOUT CAP EVIDENT ON 1900 UTC TOP SOUNDING. BUT WILL MAINTAIN MINIMAL CHANCES IN SOUTHEAST KS LATE THIS AFTERNOON GIVEN THE LOOK OF THE CUMULUS FIELD. SUSPECT MAIN SHOW WILL DEVELOP MID EVENING AS LIFT WITH MUCH MORE POTENT SHORTWAVE/SPEED MAXIMUM MOVES INTO THE AREA. SUFFICIENT INSTABILITY/DYNAMICS TO SUPPORT SEVERE THUNDERSTORMS. ANTICIPATING IN DECREASING ORDER OF THREATS...GOLFBALL OR LARGER HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO. TORNADO THREAT WILL BE CONDITIONAL ON STORM MOVMENT RELATIVE TO FORWARD FLANK DOWNDRAFT OR OTHER BOUNDARY TO LOWER LCL. THIS APPEARS LESS LIKELY AND WILL NOT PLAY UP TORNADO THREAT. HOWEVER THIS COULD EASILY CHANGE ON THE MESOSCALE SO THREAT BEARS CLOSE WATCHING. MON-TUE: OUTSIDE CHANCE THAT PROBABILITY OF PRECIPITATION COULD LINGER OVER EXTREME SOUTHEAST KS IN THE MORNING...OTHERWISE THINGS SHOULD BE RELATIVELY QUIET DURING THE DAY. HOWEVER BY MON NIGHT MOISTURE MAY START TO SURGE BACK NORTH...SETTING STAGE FOR ANOTHER ROUND OF STORMS. WHILE THERE IS CONSIDERABLE UNCERTAINTY...SHORT TERM MODELS ARE SUGGEST 2000+ CAPES WITH GOOD MIDDLE LEVEL SHEAR WHICH SUGGEST LARGE HAIL POTENTIAL. LONGER TERM MODELS ARE LESS AGRESSIVE WITH MOISTURE RETURN...BUT DO SPORT A WARM FRONT MOVING ACROSS THE FORECAST AREA DURING THE DAY. EITHER WAY...PROBABILITY OF PRECIPITATION WARRANTED FOR TUE ACROSS THE ENTIRE AREA. WED: LESS CLEAR HOW THINGS WILL EVOLVE THIS PERIOD WITH A LOT DEPENDING ON HOW FAR NORTH WARM FRONT GOES ON TUE. EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM MODEL SUGGEST FRONT WILL PUSH BACK SOUTH ACROSS THE AREA ALTHOUGH DETAILS ARE DIFFERENT. EITHER WAY...PROBABILITY OF PRECIPITATION WILL BE REQUIRED AND BETTER CHANCES IN THE NE PART OF THE FORECAST AREA. THU-SUN: FORECAST RATHER PROBLEMATIC THROUGHOUT MOST OF THIS PERIOD...AS A COUPLE OF WEAK WAVES IN MAINLY ZONAL FLOW WILL INTERACT WITH RESIDUAL MOISTURE/LINGERING BOUNDARY SOMEWHERE ACROSS THE PLAINS. THE MOST LIKELY ONE APPEARS TO TRAVERSE THE FORECAST AREA THU DURING THE DAY...FOLLOWED BY BUILDING UPPER RIDGE ACROSS THE PLAINS. UNFORTUNATELY CONSENSUS HAS RESULTED IN SMALL PROBABILITY OF PRECIPITATION VIRTUALLY EVERY PERIOD...SO NOT MUCH WAY TO SHADE FORECAST BASED ON CURRENT THINKING. WOULD HAVE PREFERRED TO NIX PRECIPITATION ACROSS ALL BUT EXTREME SOUTHEAST KS ON THU NIGHT AS EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SUGGEST FRONT WILL EITHER BE NEAR OR SOUTH OF OK BORDER BY 0000 UTC FRI. DRY ON FRI STILL LOOKS TO BE ON TRACK. GIVEN BIAS OF EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL TO DEEPEN LEE TROUGHING IN ZONAL FLOW...RETURN OF MOISTURE MAY BE A BIT QUICK FOR SAT AND PROBABLY WOULD BE DRY SAT AS WELL WITH A BETTER CHANCE SAT NIGHT ANTICIPATING SLOWER MOISTURE RETURN OVER THE WESTERN SECTIONS. ALSO CANNOT RULE OUT HIGH PLAINS CONVECTION LIMPING INTO WESTERN SECTIONS OVERNIGHT...BUT HARD PRESSED TO NAIL DOWN TIMING/EXTENT OF THIS. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LINGERING POST-FRONTAL STRATUS SHOWING SOME SIGNS OF BURNING OFF ON SRN EDGE IN CNTRL KS. WILL CONTINUE TO SHOW A TEMPORARY BREAK IN LOW CLOUDS AT RSL THIS PM. FRONTAL BOUNDARY EXPECTED TO REMAIN STALLED FROM SW THRU N-CNTRL KS THIS PM UNTIL MAIN WAVE COMES OUT OF CO/NM TONIGHT. WIDELY SCATTERED TS EXPECTED TO DEVELOP NEAR TRIPLE POINT AND STRONGEST CONVERGENCE IN CNTRL KS TOWARD 00Z-06Z TIME FRAME. WILL INCLUDE VCTS AT RSL AND SLN SITES. BRUNT OF INCREASING CONVECTIVE COVERAGE OVERNIGHT EXPECTED TO SHIFT INTO NERN KS AHEAD OF SHORTWAVE TROF MOVING THRU. FURTHER SOUTH...CAP WILL EITHER KEEP TS FROM FORMING OR MUCH MORE ISOLD IN COVERAGE. FRONT WILL THEN SURGE SEWD ACROSS S-CNTRL/SERN KS LATE TONIGHT INTO MON AM...WITH POST-FRONTAL STRATUS (MVFR/IFR) COMING IN BEHIND FRONT FOR MUCH OF AREA. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 83 65 83 / 20 10 30 30 HUTCHINSON 62 79 62 78 / 30 10 20 30 NEWTON 64 80 62 78 / 30 10 20 30 ELDORADO 67 82 62 81 / 30 10 20 30 WINFIELD-KWLD 70 86 67 87 / 20 10 30 20 RUSSELL 55 76 58 80 / 30 10 20 20 GREAT BEND 57 78 60 82 / 30 10 20 30 SALINA 62 78 61 79 / 40 10 10 30 MCPHERSON 62 79 62 78 / 30 10 20 30 COFFEYVILLE 69 90 67 87 / 20 20 30 20 CHANUTE 68 85 66 83 / 30 10 20 30 IOLA 67 83 63 81 / 30 10 20 30 PARSONS-KPPF 69 88 67 85 / 20 20 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 4:26 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 426 PM CDT SUN JUN 7 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 426 PM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS. THE GREATEST THREAT AREA WILL BE ACROSS CENTRAL KANSAS BETWEEN 6 PM AND MIDNIGHT...WHERE SUPERCELL TYPE STORMS COULD PRODUCE UP TO BASEBALL SIZED HAIL AND WIND GUSTS TO 80 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE CHANCE FOR SEVERE WEATHER WILL PUSH INTO THE FLINT HILLS AND SOUTHEAST KANSAS LATE TONIGHT...WITH A CONTINUED THREAT FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW LEVEL MOISTURE WILL RAPIDLY RETURN TO THE AREA LATE MONDAY NIGHT. STRONG OR SEVERE STORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT...WITH THE GREATEST THREAT CLOSER TO THE OKLAHOMA BORDER IN SOUTHEAST KANSAS. THE FRONT IS EXPECTED TO LINGER IN THE AREA THROUGH SATURDAY. WITH PLENTY OF MOISTURE IN PLACE...THERE WILL BE MULTIPLE CHANCES FOR STRONG STORMS THROUGH THIS ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS CENTRAL KANSAS BETWEEN 6 PM AND MIDNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/HOWERTON
In the hours before
Special weather statement, Jun 7, 5:23 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 523 PM CDT SUN JUN 7 2009 KSZ091-072315- HARPER- 523 PM CDT SUN JUN 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 523 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HARDTNER...OR 23 MILES SOUTH OF MEDICINE LODGE...AND MOVING NORTHEAST AT 35 MPH. PEOPLE IN HARPER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:39 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| Jun 7, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.